MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Break (1069); Premature Activation (1484); Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was an unretrieved device left in the patient following an unsuccessful snare attempt.An embold fibered 6x20 was selected for use in the embolization procedure to treat a gastroduodenal artery (gda) aneurysm.The target vessel was reported to be tortuous.When the coil was attempted to be reconstrained in the microcatheter for better placement, there was resistance encountered, and the coil appeared to stretch.The physician continued to retract the delivery wire, at which point several snapping sensations were felt, and the coil detached at the polymer shaft, distal to the proximal coupler.The delivery wire was withdrawn from the microcatheter, and a snare was used to attempt to retrieve the coil.The coil was unable to be retrieved, and the stretched coil ultimately remained in the patient.The procedure was completed.There were no reported patient complications as a result of the unretrieved device.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key17137881
Report Number2124215-2023-30653
Device Sequence Number17587873
Product Code KRD
UDI-Device Identifier08714729983613
UDI-Public08714729983613
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0030976309
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2023
Initial Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown